MAUDE Adverse Event Report: NAKANISHI INC. NSK; HANDPIECE, ROTARY BONE CUTTING

NAKANISHI INC. NSK; HANDPIECE, ROTARY BONE CUTTING
Model Number SGA-E2S
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The distributor was unable to provide any further information about the event, including information about the patient, because they had received the incident information through a government technology center and therefore had no direct contact.Upon receiving the device involved in the mdr event from the distributor, nakanishi conducted a failure analysis of the returned device [report no.(b)(4)].These activities are described in more detail below.Methodology used: a) nakanishi examined the device history record and the repair history for the subject sga-e2s device [serial no.(b)(6).There were no problems observed during manufacturing or testing noted in the dhr.There were also no repair history records since the device was shipped.B) since the handpiece was returned from the distributor in pieces, nakanishi was not able to conduct temperature testing of the device.Identification of the specific failure mode(s) and/or mechanism(s) of the associated device components was conducted as follows: a) nakanishi performed a visual inspection of the disassembled internal parts of the handpiece and observed that the bearing was soiled and discolored.B) nakanishi took photographs of all the disassembled parts and kept them in the investigation report no.(b)(4).Conclusions reached based on the investigation and analysis results: a) nakanishi could not replicate the temperature increase from the event, but based on the findings in the visual inspection, nakanishi identified that the cause of the handpiece overheating was abnormal resistance during rotation due to the soiled bearing.B) nakanishi considers the possibility from many years of experience that the cause of the soiled bearing was the ingress of undesirable materials into the bearing, leading to abrasion.C) a lack of maintenance caused the accumulation of debris on the internal parts, which contributed to the handpiece overheating.D) in order to prevent a recurrence of the handpiece overheating, nakanishi took the following actions: d.1) nakanishi reviewed the operation manual and reconfirmed the clarity and understandability of the instructions.D.2) nakanishi reported the above evaluation results to the distributor and directed the distributor to remind the user of the importance of maintenance, as instructed in the operation manual.
 
Event or Problem Description
On december 22, 2025, nakanishi became aware of a handpiece overheating through a complaint input into the complaint database by a distributor (b)(4).The details are as follows: the event occurred on december 1, 2025.The dentist was performing a dental procedure on a patient using the sga-e2s handpiece (serial no.(b)(6).During the procedure, the handpiece overheated, and the patient received a burn injury.

Brand Name
NSK
Common Device Name
HANDPIECE, ROTARY BONE CUTTING
Manufacturer (Section D)
NAKANISHI INC.
700 shimohinata
kanuma-shi, tochigi-ken 322-8 666
JA  322-8666
Manufacturer (Section G)
NAKANISHI INC.
700 shimohinata
kanuma-shi, tochigi-ken 322-8 666
JA   322-8666
Manufacturer Contact
sean kaufman
1800 global parkway
hoffman estates, IL 60192
2245128921
MDR Report Key24112018
Report Number9611253-2026-00002
Device Sequence Number10400256
Product Code KMW
UDI-Device Identifier04560225001214
UDI-Public(01)04560225001214
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171155
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSGA-E2S
Device Catalogue NumberH265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/25/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Initial Report FDA Received Date01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
9611253-060818-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown